High Wind, Fayette
- When
- February 10, 1:00 AM EST to 2:00 AM EST
- Where
- Fayette forecast zone
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
A strong area of low pressure moving across the region produced a brief period of high winds across portions of western Pennsylvania. Numerous large trees and power lines were downed by the high wind, with the majority of the damage occurring along the higher elevations of the eastern portions of the four-county area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A strong area of low pressure moving across the region produced a brief period of high winds across portions of western Pennsylvania. Numerous large trees and power lines were downed by the high wind, with the majority of the damage occurring along the higher elevations of the eastern portions of the four-county area. One gust to 64 MPH was recorded at the DuBois-Jefferson County Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 9, 10:22 PM EST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1022 PM EST FRI FEB 9 2001
ISSUING A QUICK UPDATE TO CLEAN UP TIMING OF THE END OF THE PRECIP.
.PBZ...
MD...HIGH WIND WARNING UNTIL 400 AM EST SATURDAY FOR ZONE MDZ001.
OH...WIND ADVISORY UNTIL 200 AM EST SATURDAY FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...HIGH WIND WARNING UNTIL 400 AM EST SATURDAY FOR ZONES
PAZ023...PAZ030...PAZ032.
WIND ADVISORY UNTIL 400 AM EST SATURDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>022...PAZ029...PAZ031.
WV...HIGH WIND WARNING UNTIL 400 AM EST SATURDAY FOR ZONES
WVZ023...WVZ041.
WIND ADVISORY UNTIL 400 AM EST SATURDAY FOR ZONES
WVZ001>004...WVZ012...WVZ021>022.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-100800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 AM EST SAT FEB 10 2001 ...HIGH WIND UPDATE... JUST AS THE RAIN ENDS IN YOUR AREA...THERE CAN SUDDEN WIND GUSTS OF OVER 50 MPH. OVER HIGHER ELEVATIONS...GUSTS CAN GO OVER 60 MPH. BEWARE OF FLYING DEBRIS...DOWNED TREE LIMBS...AND POWER INTERRUPTIONS. THE RAIN WILL END ALONG INTERSTATE 79 AND THE PITTSBURGH AREA BY 1 AM. ALONG U. S. ONE NINETEEN AND THE WEST SLOPES OF THE APPALACHIAN MOUNTAINS...RAIN WILL END BY 2 AM OR 2:30 AM. WINDS WILL BEGIN TO DECREASE AFTER 4 AM. BY DAYBREAK...IT WILL BE MUCH COLDER...AS TEMPERATURES WILL HAVE PLUNGED INTO THE 30S. GIORDANO
The national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230944, 5230945, 5230946, 5230947.